Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 36, NWS State College, PA

June 16, 20145 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 16, 2014, 7:34 PM EDT for 5 counties in Pennsylvania. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 7:34 PM EDT (23:34 UTC)
Expired
Jun 16, 2014, 8:30 PM EDT
In force
56 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Columbia County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA, Union County, PA

The radar

The State College radar (KCCX), 115 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 7:45 PM EDTHAIL 0.882 W Exchange, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WUUS51 KCTP 162334
SVRCTP
PAC037-081-093-097-119-170030-
/O.NEW.KCTP.SV.W.0036.140616T2334Z-140617T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
734 PM EDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
  CENTRAL COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 830 PM EDT

* AT 734 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER EXCHANGE...AND MOVING
  SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLOOMSBURG...SHAMOKIN...MILTON...DANVILLE...MUNCY...WATSONTOWN...
  ELYSBURG...RIVERSIDE...MONTGOMERY...CATAWISSA...LIGHTSTREET...
  ALMEDIA...NEW COLUMBIA...MONTANDON...FERNVILLE...MECHANICSVILLE...
  ALLENWOOD...BUCKHORN...JERSEYTOWN AND RUPERT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4079 7654 4116 7717 4122 7667 4098 7628
TIME...MOT...LOC 2334Z 316DEG 13KT 4111 7670 

$$

KF
1 follow-up statement
503 
WWUS51 KCTP 170001
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
801 PM EDT MON JUN 16 2014

PAC081-170011-
/O.CAN.KCTP.SV.W.0036.000000T0000Z-140617T0030Z/
LYCOMING PA-

801 PM EDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LYCOMING COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4085 7645 4083 7661 4107 7702 4114 7654
      4098 7628
TIME...MOT...LOC 0001Z 333DEG 10KT 4110 7643 4102 7700 

$$

PAC037-093-097-119-170030-
/O.CON.KCTP.SV.W.0036.000000T0000Z-140617T0030Z/
MONTOUR PA-UNION PA-COLUMBIA PA-NORTHUMBERLAND PA-
801 PM EDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR MONTOUR...NORTHEASTERN UNION...CENTRAL COLUMBIA AND CENTRAL
NORTHUMBERLAND COUNTIES...

AT 801 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ROHRSBURG TO SPRUCE RUN RESERVOIR...MOVING
SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
BLOOMSBURG...MILTON...DANVILLE...WATSONTOWN...ELYSBURG...RIVERSIDE...
CATAWISSA...LIGHTSTREET...ALMEDIA...NEW COLUMBIA...MONTANDON...
FERNVILLE...MECHANICSVILLE...BUCKHORN...NUMIDIA...JERSEYTOWN...
RUPERT...SLABTOWN...IOLA AND MAINVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4085 7645 4083 7661 4107 7702 4114 7654
      4098 7628
TIME...MOT...LOC 0001Z 333DEG 10KT 4110 7643 4102 7700 

$$

KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:47 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 16, 5:47 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
547 PM EDT MON JUN 16 2014

.SYNOPSIS...
AN APPROACHING WARM FRONT WILL BRING A RETURN OF HUMIDITY AND THE
CHANCE FOR SHOWERS AND SCATTERED THUNDERSTORMS. THE WARM AND
MUGGY CONDITIONS WITH OCCASIONAL CHANCES FOR SHOWERS OR
THUNDERSTORMS WILL CONTINUE FOR MUCH OF THIS WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
EARLY EVENING WATER VAPOR LOOP SHOWS SHORTWAVE PASSING WELL NORTH
OF PA. ALTHOUGH BULK OF LG SCALE FORCING AND STRONGER WINDS ALOFT
ASSOC WITH THIS FEATURE WILL PASS TO OUR NORTH...SATL-DERIVED
PWAT DATA SHOWS A PLUME OF HIGHER MOISTURE EXTENDING ALONG LEAD LL
JET FROM W QUEBEC SOUTHWESTWARD THRU THE OHIO VALLEY. HEATING OF
THIS MOIST/UNSTABLE AIR MASS HAS RESULTED IN SCT CONVECTION EARLY
THIS EVENING ACROSS WESTERN PA. A FEW TSRA HAS EVEN FIRED ALONG
LEAD VORT MAX OVR THE LOWER SUSQ VALLEY. MLCAPES NEARING 2000 J/KG
ACROSS WESTERN PA AS OF 21Z...SO CAN/T RULE OUT ISOLD SVR WX THIS
EVENING. HOWEVER...LACK OF SIG SHEAR ARGUES FOR NO ORGANIZED/WIDESPREAD
SVR WX.

THE THREAT OF SCT CONVECTION SHOULD SHIFT FROM THE W MTNS TO THE
SE COUNTIES LATE THIS EVENING...COINCIDENT WITH PASSAGE OF
WEAKENING LL JET/PLUME OF ANOMALOUS PWATS. HOWEVER...INTENSITY
AND COVERAGE SHOULD WANE AFTER SUNSET...DUE TO LOSS OF HEATING
AND LACK OF LG SCALE FORCING.

ANY SPOTS THAT RECEIVE RAINFALL THIS EVENING WILL BE SUSCEPTIBLE
TO LATE NIGHT FOG...GIVEN THE EXPECTED CLEARING SKIES AND LGT
WIND.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
FOR TUESDAY...A POTENT SHORTWAVE IS PROGGED TO MOVE THROUGH THE
ERN GR LAKES...WITH MOIST-UNSTABLE AIR BEING MADE TO SURGE INTO
THE REGION. SREF SHOWS IMPRESSIVE CAPE WHICH CONTINUES INTO THE
EVENING...ALONG WITH STRONG MOISTURE FLUX CONVERGENCE MOVING THRU
THE ERN LAKES AND NRN PA. MODELS ALSO FORECAST IMPRESSIVE SHEAR
WITH LOW LEVEL EHI'S EXCEEDING 3 M2/S2 OVER A WIDE AREA DURING THE
MOST UNSTABLE TIME OF DAY. THE LIMITING FEATURE TUESDAY WILL BE
VERY WARM MID LEVELS AS GUIDANCE SHOWS US RIGHT ON THE EDGE OF A
BUBBLE OF VERY WARM MID LEVEL AIR...AS THE MAIN SHORTWAVE ENERGY
SLIDES JUST NORTH OF THE AREA.

VALUES OF EHI THIS HIGH ARE RARE IN THIS REGION...AND WE'LL HAVE
TO CLOSELY MONITOR TRENDS FOR THE POTENTIAL OF A SIGNIFICANT
SEVERE WEATHER OUTBREAK FORMING OVER OR HEADING SE FROM THE
UPSTREAM GREAT LAKES.

OTHERWISE TUESDAY LOOKS LIKE ANOTHER VERY WARM TO HOT AND RATHER
HUMID DAY WITH WITH HIGHS ONCE AGAIN IN THE 80S TO AROUND 90.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
BROAD UPPER RIDGE OVER THE EASTERN HALF OF THE COUNTY...WITH 588DM
LINE NOSING NWD INTO SWRN PA...WILL KEEP A FORECAST OF WARM TO
HOT WEATHER ON TRACK THROUGH AT LEAST MID WEEK. AN UPPER LOW IS
FORECAST TO DEVELOP OVER EASTERN QUEBEC AND THE CANADIAN
MARITIMES BY MIDWEEK WHICH SHOULD SERVE TO PUSH A FRONT SOUTHWARD
THROUGH NEW ENGLAND/NEW YORK STATE LATE IN THE WEEK THEN STALL
ACROSS THE MID ATLANTIC.

THIS BOUNDARY SHOULD LEAD TO MORE THAN JUST ISOLATED/POP-UP AFTN
TSTMS ESP WITH THE LOW LEVEL MOISTURE/HIGH SFC DEWPOINTS THAT WILL
BE IN PLACE. HAVE INCLUDED POPS FOR SCATTERED CONVECTION...AND
LIKELY WHERE THERE IS SUFFICIENT CONFIDENCE AT THIS TIME RANGE
EACH DAY THROUGH NEXT WEEKEND.

EXPECT VERY WARM 850 MB TEMPERATURES ESPECIALLY IN THE WED-THU
TIME PERIOD. 90 DEGREE READINGS LIKELY IN SUSQ VALLEY AND MAY MAKE
A PUSH ALL THE WAY TOWARDS STATE COLLEGE ON WEDNESDAY. DEW POINTS
WILL BE IN ABOVE 60F MOST OF THE WEEK...SO EXPECT UNCOMFORTABLE
AFTERNOONS...THOUGH BELOW ANY HEAT ADVISORY CRITERIA AT THIS TIME.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
AT 530 PM...2 AREAS OF CONVECTION.

ONE AREA LOOKS LIKE IT WILL STAY SOUTH OF MDT AND LNS NOW...GIVEN
CURRENT RADAR TRENDS...AND CLOUDS CUTTING DOWN ON HEATING SOME.
THIS THE CASE EVEN WITH THE SE TO S FLOW THERE.

ANOTHER AREA TO THE NW OF UVN...STRONGER STORMS WEST OF CLEARFIELD
AT THIS POINT.

IN ADDITION...LARGE AREA OVER SE OH INTO FAR W PA.

HAVE TO WATCH IPT AND SEG AREA...WINDS SE THERE...SOME RADAR
RETURNS NOW NW OF IPT.

21Z TAFS ADJUSTED.

EARLIER DISCUSSION BELOW.

STRONG SFC HEATING AND INCREASING MOISTURE WILL CONTRIBUTE
TO DEVELOPING ADEQUATE INSTABILITY TO GENERATE SCATTERED SHOWERS
AND THUNDERSTORMS...WITH THE FIRST OF DAY ALREADY AT JST. ACTIVITY
WILL BE VERY HIT AND MISS...WITH TERMINALS REMAINING VFR EXCEPT
WHERE THE CONVECTION MOVES IN...THEN CONDITIONS COULD BRIEFLY DROP
TO IFR OR LOWER.

SHOWERS AND STORMS WILL DIMINISH THIS EVENING...BUT AN
INCREASINGLY HUMID AIRMASS WILL MAKE FOR SOME FOG/HAZE ISSUES
OVERNIGHT WITH VISIBILITIES LIKELY TO DROP BACK INTO THE 2-4 MILE
RANGE AT MOST TERMINALS. THESE REDUCED CONDITIONS WILL IMPROVE
RAPIDLY AFTER SUNRISE TUESDAY...WITH ALL AIRPORTS GOING VFR BY MID
MORNING AND STAYING THAT WAY UNTIL ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS BEGINS TO AFFECT THE AREA TUESDAY AFTERNOON AND
EVENING.

OUTLOOK...

WED-SAT...VFR WITH AREAS OF MVFR AND SCATTERED
SHOWERS/THUNDERSTORMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...FITZGERALD/LA CORTE
SHORT TERM...LA CORTE
LONG TERM...LAMBERT/GARTNER
AVIATION...LA CORTE/MARTIN
Hazardous weather outlook, Jun 16, 2:33 PM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
233 PM EDT MON JUN 16 2014

PAZ006-012-017>019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066-171845-
POTTER-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
233 PM EDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SURGE OF WARMER AND MORE HUMID AIR ACCOMPANYING A WARM FRONT
MOVING NORTHEAST FROM THE OHIO VALLEY WILL HELP TO TRIGGER
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...SOME OF
WHICH MAY BECOME STRONG AND PRODUCE BRIEF WIND GUSTS OF 40 TO 50
MPH AND PERHAPS A FEW INSTANCES OF LARGE...ONE INCH DIAMETER HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLOW MOVING FRONTAL BOUNDARY WILL INTERACT WITH THE VERY WARM
AND HUMID AIR TO BRING ISOLATED TO SCATTERED STRONG THUNDERSTORMS
DURING THE AFTERNOON HOURS TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004-005-010-011-171845-
WARREN-MCKEAN-ELK-CAMERON-
233 PM EDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SURGE OF WARMER AND MORE HUMID AIR ACCOMPANYING A WARM FRONT
MOVING NORTHEAST FROM THE OHIO VALLEY WILL HELP TO TRIGGER
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...SOME OF
WHICH MAY BECOME STRONG AND PRODUCE BRIEF WIND GUSTS OF 40 TO 50
MPH AND PERHAPS A FEW INSTANCES OF LARGE...ONE INCH DIAMETER HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY. ONGOING
THUNDERSTORMS OVER THE GREAT LAKES WILL MOVE EAST DURING THE DAY.
THIS SYSTEM WILL INTERACT WITH WARM AND HUMID AIR OVER PENNSYLVANIA
TO CREATE STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING STRONG
WINDS AND LARGE HAIL.

A SLOW MOVING FRONTAL BOUNDARY WILL INTERACT WITH THE VERY WARM
AND HUMID AIR TO BRING ADDITIONAL CHANCES OF ISOLATED TO
SCATTERED STRONG THUNDERSTORMS DURING THE AFTERNOON HOURS
WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 16, 6:29 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
629 PM EDT MON JUN 16 2014

PAZ010>012-017-162300-
CLEARFIELD PA-NORTHERN CLINTON PA-CAMERON PA-ELK PA-
629 PM EDT MON JUN 16 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 629 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MEDIX RUN...MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BENEZETTE AROUND 630 PM EDT.
  HICKS RUN AROUND 640 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEEDVILLE AND
DRIFTWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4141 7795 4123 7793 4121 7794 4121 7796
      4120 7798 4118 7797 4116 7800 4115 7800
      4115 7803 4118 7852 4132 7856
TIME...MOT...LOC 2229Z 265DEG 29KT 4126 7838

KF
Special weather statement, Jun 16, 6:58 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
658 PM EDT MON JUN 16 2014

PAZ017-024-162330-
CLEARFIELD PA-CAMBRIA PA-
658 PM EDT MON JUN 16 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 658 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DICKSONVILLE...MOVING EAST AT 25 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NORTHERN CAMBRIA AROUND 720 PM EDT.
  PATTON...HASTINGS AND CARROLLTOWN AROUND 730 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NEW WASHINGTON...
WESTOVER...COLVER...BURNSIDE...CHEST SPRINGS AND CHERRY TREE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4061 7885 4072 7881 4072 7880 4083 7881
      4087 7864 4052 7858 4052 7890
TIME...MOT...LOC 2258Z 262DEG 24KT 4070 7900

KF
Special weather statement, Jun 16, 7:11 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
711 PM EDT MON JUN 16 2014

PAZ046-051>053-162345-
NORTHUMBERLAND PA-COLUMBIA PA-SOUTHERN LYCOMING PA-MONTOUR PA-
711 PM EDT MON JUN 16 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 710 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MUNCY...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  JERSEYTOWN...IOLA...EYERS GROVE AND EXCHANGE AROUND 740 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LITTLE LEAGUE WORLD
SERIES COMPLEX...MCEWENSVILLE...SOUTH WILLIAMSPORT...MILLVILLE...
WILLIAMSPORT AIRPORT...TURBOTVILLE AND WASHINGTONVILLE.

LAT...LON 4115 7645 4093 7665 4107 7686 4111 7689
      4114 7690 4115 7696 4114 7697 4122 7709
      4128 7681
TIME...MOT...LOC 2310Z 304DEG 15KT 4117 7680

KF
Special weather statement, Jun 16, 7:16 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
716 PM EDT MON JUN 16 2014

PAZ026-027-162345-
MIFFLIN PA-HUNTINGDON PA-
716 PM EDT MON JUN 16 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 716 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
RAYSTOWN DAM...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MOUNT UNION AND ROCKHILL FURNACE AROUND 740 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE JUNIATA COLLEGE...
ORBISONIA...KISTLER...CASSVILLE...NEWTON HAMILTON...MAPLETON...MILL
CREEK...MCVEYTOWN...SHIRLEYSBURG AND ATKINSON MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4037 7820 4059 7797 4049 7762 4047 7763
      4040 7774 4034 7774 4015 7789
TIME...MOT...LOC 2316Z 304DEG 11KT 4037 7801

KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:29 PM EDTSpecial Weather StatementCTPCameron31 min
Jun 16, 6:58 PM EDTSpecial Weather StatementCTPCambria32 min
Jun 16, 7:11 PM EDTSpecial Weather StatementCTPMontour34 min
Jun 16, 7:16 PM EDTSpecial Weather StatementCTPHuntingdon29 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.